Alert archive / Puerto Rico / Special Weather Statements in 2015
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jun 22, 2015, 2:21 PM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 22, 2015, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 67 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
491
WWCA82 TJSJ 221921
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
321 PM AST MON JUN 22 2015
PRZ005-006-009-221945-
WESTERN INTERIOR-CENTRAL INTERIOR-NORTH CENTRAL-
321 PM AST MON JUN 22 2015
AT 320 PM AST...A STRONG THUNDERSTORM OVER CIALES IS MOVING WEST AT
30 MPH. THIS STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING
TORRENTIAL RAINFALL STRONG GUSTY WINDS OF 35 TO 45 MPH. THE STORM
WILL AFFECT UTUADO...ADJUNTAS AND LARES IN THE NEXT 15 MINUTES OR SO.
LAT...LON 1823 6642 1815 6664 1816 6666 1814 6668
1813 6672 1812 6673 1823 6691 1836 6688
1834 6683 1832 6682 1832 6677 1839 6677
1841 6654
TIME...MOT...LOC 1920Z 075DEG 34KT 1830 6664
$$
ER/RGHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:22 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 22, 1:22 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 222 PM AST MON JUN 22 2015 .SYNOPSIS...A TROPICAL WAVE WILL CONTINUE TO INCREASE SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS THE REGION. TROPICAL UPPER TROPOSPHERIC TROUGH (TUTT) WILL CONTINUE TO SLOWLY MOVING WEST FROM THE NORTH OF PUERTO RICO TO THE NORTH OF HISPANIOLA. THESE FEATURE WILL CONTINUE TO INCREASE THE INSTABILITY ACROSS THE LOCAL AREA TONIGHT AND TUESDAY. SURFACE HIGH PRESSURE ACROSS THE CENTRAL ATLANTIC WILL KEEP MODERATE TO FRESH EAST TO E-SE WINDS THROUGH WEDNESDAY. && .DISCUSSION...DOPPLER WEATHER RADAR DETECTED SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE U.S. VIRGINS ISLANDS...VIEQUES...CULEBRA AND EASTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. THIS ACTIVITY WAS ASSOCIATED WITH THE LEADING EDGE A TROPICAL WAVE ACROSS THE NORTHEASTERN CARIBBEAN THIS AFTERNOON. THE WAVE WILL CONTINUE TO INTERACT WITH AN UPPER LEVEL LOW JUST TO THE NORTH OF THE REGION TO INDUCE THE DEVELOPMENT OF NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS AND SURROUNDING WATERS OVERNIGHT INTO TUESDAY. THE GFS MODEL GUIDANCE PUTS THE BULK OF THE MOITURE ACROSS EASTERN SECTIONS OF PUERTO RICO LATE THIS AFTERNOON AND THIS EVENING. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO EXPECTED ACROSS WESTERN AND INTERIOR SECTIONS OF PUERTO RICO THIS EVENING. THE GFS COMPUTER GUIDANCE SUGGESTS AN STEADY INCREASE IN PWAT VALUES UP TO 2.20 INCHES OVERNIGHT INTO EARLY TUESDAY. AFTER THE PASSAGE OF THE WAVE...SAHARAN DUST WILL START TO FILTER AGAIN ACROSS THE REGION ON TUESDAY AFTERNOON LIMITING AGAIN THE CHANGES OF SHOWERS BY WEDNESDAY AND THEREAFTER...ALTHOUGH WE WILL NOT RULE OUT LOCALLY INDUCED CONVECTION IN THE AFTERNOONS ACROSS WESTERN AND INTERIOR SECTIONS OF PUERTO RICO. ANOTHER TROPICAL WAVE IS EXPECTED TO APPROACH THE REGION BY THE UPCOMING WEEKEND. && .AVIATION...SHRA/TSRA WILL CONTINUE TO INCREASE ACROSS THE LOCAL FLYING AREA TONIGHT AND EARLY MORNING AS TROPICAL WAVE MOVES ACROSS THE REGION. PERIODS OF MVFR/BRIEF OR EVEN IFR CONDITIONS ARE POSSIBLE AS TSRA SPREADS ACROSS THE REGION WITH MOUNTAIN OBSCURATIONS AND SEVERAL BKN/OVC LAYERS THRU EARLY TUESDAY. LLVL WINDS WILL BE FROM THE SOUTHEAST AT 15-25 KT...WITH HIGHER GUSTS NEAR TSRA. && .MARINE...SEAS NEAR SHORE OF 4 FEET OR LESS AND UP TO 6 FEET OVER THE OFFSHORE WATERS. EASTERLY TRADE WINDS UP TO 20 KNOTS WILL CONTINUE TONIGHT WITH HIGHER GUSTS NEAR SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A TROPICAL WAVE ACROSS THE LOCAL AREA. SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO SEAS UP TO 6 FEET AND WIND UP TO 20 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 84 81 85 / 50 30 30 20 STT 81 82 81 82 / 60 30 30 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 71/72
Hazardous weather outlook, Jun 22, 4:04 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 504 AM AST MON JUN 22 2015 AMZ710>745-PRZ001>013-230915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 504 AM AST MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF THE CORDILLERA CENTRAL AND NORTHWESTERN PR. THEN...BY LATE AFTERNOON INTO EARLY EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN HALF OF PR INCLUDING VIEQUES AND CULEBRA. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TROPICAL WAVE IS EXPECTED TO CREATE PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY MORNING. URBAN AND SMALL STREAM FLOODING IS POSSIBLE WITH THE HEAVIEST SHOWERS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-230915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 504 AM AST MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF THE U.S. VIRGIN ISLANDS AND SURROUNDING WATERS. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TROPICAL WAVE IS EXPECTED TO CREATE PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY MORNING. URBAN AND SMALL STREAM FLOODING IS POSSIBLE WITH THE HEAVIEST SHOWERS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
In the hours before
Special weather statement, Jun 22, 12:41 PM CDT, 1 hour 40 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 132 PM AST LUNES 22 DE JUNIO DE 2015 PRZ002-221830- NORESTE- 132 PM AST LUNES 22 DE JUNIO DE 2015 ...UNA LINEA DE AGUACEROS Y TRONADAS FUERTES AFECTARAN A LUQUILLO...FAJARDO...CEIBA Y RIO GRANDE... A LA 1:28 PM AST...EL RADAR DOPPLER DETECTO UNA LINEA DE AGUACEROS CON TRONADAS FUERTES LOCALIZADA SOBRE FAJARDO Y CONTINUARA MOVIENDOSE SOBRE TIERRA AEFCTANDO A CEIBA...RIO GRANDE Y LUQUILLO EN LA PROXIMA HORA. VIENTOS EN EXCESO DE 30 MPH SON POSIBLES CON ESTAS TORMENTAS. LAS AREAS AFECTADAS INCLUYEN... FAJARDO...RIO GRANDE...CEIBA...LUQUILLO...RAMOS...LUIS M. CINTRON... HATO CANDAL...PLAYA FORTUNA...ROOSEVELT ROADS...AGUAS CLARAS...PALMER Y BARTOLO. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTAS TORMENTAS...Y PUDIEAN CAUSAR INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO EN CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTAS TORMENTAS. LOS RAYOS PUEDEN CAER A 15 MILLAS DE UNA TRONADA. BUSQUE REFUGIO DENTRO DE UNA ESTRUCTURA FUERTE. FC/RVT
Special weather statement, Jun 22, 12:47 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
147 PM AST MON JUN 22 2015
PRZ010-221845-
MAYAGUEZ AND VICINITY-
147 PM AST MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT ANASCO...RINCON...AGUADA...LAS
MARIAS...MAYAGUEZ AND MOCA MUNICIPALITIES...
AT 144 PM AST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST
OVER ANASCO AND WILL AFFECT RINCON...AGUADA...LAS
MARIAS...MAYAGUEZ...AND MOCA. WINDS IN EXCESS OF 40 MPH AND PEA SIZE
HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO
OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKE ARE OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1827 6706 1825 6708 1824 6705 1817 6715
1821 6715 1822 6717 1825 6717 1827 6719
1829 6719 1831 6721 1836 6709
TIME...MOT...LOC 1744Z 157DEG 6KT 1825 6712
FCSpecial weather statement, Jun 22, 12:52 PM CDT, 1 hour 29 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 147 PM AST LUNES 22 DE JUNIO DE 2015 PRZ010-221845- MAYAGEUZ Y VECINDAD- 147 PM AST LUNES 22 DE JUNIO DE 2015 ...UNA TRONADA FUERTE AFECTARA EL AREA DE ANASCO...RINCON...AGUADA...LAS MARIAS...MAYAGUEZ Y MOCA...... A LA 1:44 PM AST...EL RADAR DOPPLER DETECTO TRONADAS FUERTES SOBRE ANASCO...Y AFECTARA RINCON...AGUADA...LAS MARIAS...MAYAGUEZ...Y MOCA. VIENTOS EN EXCESO DE 40 MPH Y GRANIZO PEQUENO SON POSIBLES CON ESTAS TORMENTAS...Y PUDIERAN CAUSAR INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTAS TORMENTAS...Y PUDIEAN CAUSAR INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO EN CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTAS TORMENTAS. LOS RAYOS PUEDEN CAER A 15 MILLAS DE UNA TRONADA. BUSQUE REFUGIO DENTRO DE UNA ESTRUCTURA FUERTE. FC/RVT
Special weather statement, Jun 22, 1:12 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
212 PM AST MON JUN 22 2015
PRZ001>004-006-007-221845-
SOUTHEAST-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHEAST-EASTERN
INTERIOR-SAN JUAN AND VICINITY-
212 PM AST MON JUN 22 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATANO...AGUAS
BUENAS...YABUCOA...COMERIO...CIDRA...LAS PIEDRAS...COAMO...MAUNABO...
CANOVANAS...CAYEY...GUAYAMA...TOA BAJA...PATILLAS...NARANJITO...
AIBONITO...LOIZA...RIO GRANDE...SAN LORENZO...SAN JUAN...TOA ALTA...
SALINAS...GUAYNABO...GURABO...CAGUAS...ARROYO...JUNCOS...TRUJILLO
ALTO...BAYAMON...BARRANQUITAS...CAROLINA AND SANTA ISABEL
MUNICIPALITIES...
AT 210 PM AST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SAN JUAN TO SALINAS ...AND MOVING WEST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN JUAN...GUAYAMA...ARROYO...CANOVANAS...CATANO...GUAYNABO...
JUNCOS...SAN LORENZO...PATILLAS...AGUAS BUENAS...CIDRA...COMERIO...
CAROLINA...LOIZA...CAGUAS...GURABO...SALINAS...CAYEY...AIBONITO AND
TRUJILLO ALTO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1843 6584 1797 6598 1793 6621 1794 6619
1795 6618 1794 6624 1793 6623 1791 6623
1797 6635 1845 6618 1847 6614 1843 6611
1844 6608 1845 6608 1847 6611 1847 6610
TIME...MOT...LOC 1810Z 098DEG 25KT 1845 6603 1800 6623
FC/RGSpecial weather statement, Jun 22, 1:18 PM CDT, 1 hour 3 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 212 PM AST LUNES 22 DE JUNIO DE 2015 PRZ001>004-006-007-221845- SURESTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NORESTE-ESTE INTERIOR- SAN JUAN Y VECINDAD- 212 PM AST LUNES 22 DE JUNIO DE 2015 ...UNA LINEA DE TRONADAS FUERTES AFECTARA CATANO...AGUAS BUENAS...YABUCOA...COMERIO...CIDRA...LAS PIEDRAS...COAMO...MAUNABO... CANOVANAS...CAYEY...GUAYAMA...TOA BAJA...PATILLAS...NARANJITO... AIBONITO...LOIZA...RIO GRANDE...SAN LORENZO...SAN JUAN...TOA ALTA... SALINAS...GUAYNABO...GURABO...CAGUAS...ARROYO...JUNCOS...TRUJILLO ALTO...BAYAMON...BARRANQUITAS...CAROLINA Y SANTA ISABEL. A LAS 2:10 PM AST...UNA LINEA DE TRONADAS FUERTES SE EXTENDIA DESDE SAN JUAN HASTA SALINAS...MOVIENDOSE HACIA EL OESTE A 30 MPH. RAFAGAS HASTA DE 50 MPH SON POSIBLES CON ESTAS TORMENTAS. AREAS AFECTADAS INCLUYEN... SAN JUAN...GUAYAMA...ARROYO...CANOVANAS...CATANO...GUAYNABO... JUNCOS...SAN LORENZO...PATILLAS...AGUAS BUENAS...CIDRA...COMERIO... CAROLINA...LOIZA...CAGUAS...GURABO...SALINAS...CAYEY...AIBONITO Y TRUJILLO ALTO. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTAS TORMENTAS...Y PUDIEAN CAUSAR INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO EN CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTAS TORMENTAS. LOS RAYOS PUEDEN CAER A 15 MILLAS DE UNA TRONADA. BUSQUE REFUGIO DENTRO DE UNA ESTRUCTURA FUERTE. FC/RVT
Special weather statement, Jun 22, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
321 PM AST MON JUN 22 2015
PRZ005-006-009-221945-
WESTERN INTERIOR-CENTRAL INTERIOR-NORTH CENTRAL-
321 PM AST MON JUN 22 2015
AT 320 PM AST...A STRONG THUNDERSTORM OVER CIALES IS MOVING WEST AT
30 MPH. THIS STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING
TORRENTIAL RAINFALL STRONG GUSTY WINDS OF 35 TO 45 MPH. THE STORM
WILL AFFECT UTUADO...ADJUNTAS AND LARES IN THE NEXT 15 MINUTES OR SO.
LAT...LON 1823 6642 1815 6664 1816 6666 1814 6668
1813 6672 1812 6673 1823 6691 1836 6688
1834 6683 1832 6682 1832 6677 1839 6677
1841 6654
TIME...MOT...LOC 1920Z 075DEG 34KT 1830 6664
ER/RGHThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:53 AM CDT | Special Weather Statement | JSJ | 52 min | |
| Jun 22, 11:13 AM CDT | Special Marine Warning | JSJ | 62 min | |
| Jun 22, 11:40 AM CDT | Special Weather Statement | JSJ | 50 min | |
| Jun 22, 11:44 AM CDT | Special Marine Warning | JSJ | 61 min | |
| Jun 22, 12:32 PM CDT | Special Weather Statement | JSJ | 58 min | |
| Jun 22, 12:47 PM CDT | Special Weather Statement | JSJ | 58 min | |
| Jun 22, 12:50 PM CDT | Special Marine Warning | JSJ | 55 min | |
| Jun 22, 1:12 PM CDT | Special Weather Statement | JSJ | 33 min | |
| Jun 22, 1:24 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 22, 2:39 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 22, 2:51 PM CDT | Special Weather Statement | JSJ | 54 min | |
| Jun 22, 4:32 PM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Jun 22, 5:13 PM CDT | Small Craft Advisory | JSJ | 68 hr |
Nearby
Special Weather Statements in Puerto Rico, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.